Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Noticed bleeding after having oral sex. Underlying cause?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5621 Questions
I have noticed the last two times of having oral sex, I bleed. It is not a lot, but enough to notice.
I am under doctors care and will go to my cardiologist in March. I have had 2 strokes and currently have a pacemaker. I am not overweight. In 1981 I had a hysterectomy, (had 2 fibroid tumors, but still have my ovaries. I am not a sickly person and function like an above average woman for age and health. Sex only happens about one or twice every 4 to 6 months.
Posted Mon, 25 Mar 2013 in Sexual Problems
Answered by Dr. Aarti Abraham 2 hours later
Thank you for your query.
The main reason I can think of, for the kind of bleeding you describe, is atrophic vulvitis or atrophic vaginitis.
It is a condition where the local vaginal tissues and lining become extremely thin and friable due to lack of enough oestrogen, and break down easily under trauma.
Since you are 73, your ovaries, even if intact, would have stopped functioning by now, hence the resultant hormonal changes would lead to atrophic vaginitis.
The treatment is a good lubricant during intercourse, and a hormonally medicated cream such as Evalon, to be used sparingly twice a day locally.
Please use this only after consulting your doctor, since you are having other co morbid conditions also, and HRT ( hormone replacement therapy ) is to be used only after a gynaecologists check up and screening.
Another reason could be your blood thinners, consult with your doctor regarding that on the next visit.
I also recommend a thorough Gynecologist check up at your age to rule out other rarer causes such as any infection, local abrasions, yeast , urethral causes, clitoral lesions etc.

Take care, and feel free to ask for further clarifications.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor